MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a 3 cm tumor due to colonic cancer during an intestinal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tortuous.During procedure, the supporting force of the inner sheath was not enough, resulting for the stent being not able to deploy.When the stent was removed from the patient it was noted that the stent was partially deployed.The procedure was completed with another of the same device.There was no patient complications reported as a result of the event and the condition of the patient was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was implanted in the colon to treat a 3 cm malignant tumor due to colonic cancer during an intestinal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tortuous.During procedure, the supporting force of the inner sheath was not enough, resulting for the stent being not able to deploy.When the stent was removed from the patient it was noted that the stent was partially deployed.The procedure was completed with another of the same device.There was no patient complications reported as a result of the event and the condition of the patient was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (initial reporter address 1, initial reporter address 2, initial reporter city, and initial reporter zip code) has been corrected.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: a wallflex enteral colonic delivery system was received for analysis; the stent was not returned.Visual examination of the returned device revealed that the inner sheath was kinked.No other problems were noted with the delivery system.Product analysis did not confirm the reported event of stent partially deployed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician resulted in the observed event of inner sheath kinked.However, stent partially deployed was not confirmed since there was no objective evidence to confirm the reported problem.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21890810
Report Number3005099803-2025-01777
Device Sequence Number16995538
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public(01)08714729456513(17)260814(10)34636941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberM00565040
Device Catalogue NumberM00565040
Device Lot Number0034636941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight79 KG